Dye Induced Reaction in geriatric patient with comorbid conditions at a Tertiary Care Teaching Hospital
Any medication used for diagnosis, prophylaxis or treatment of the patient is capable of producing an adverse reaction. Allergy is the most common unexpected adverse reaction; encountered with antibiotics, salicylates, ACE (angiotensin converting enzyme) inhibitors and dye agents. Paraphenylenediamine (PPD) is a chemical substance that is widely used as a permanent hair dye. PPD is used in hair dye because it is a permanent dye that gives a natural look, and the dyed hair can also be shampooed or permed without losing its colour. Fully oxidized PPD is not a sensitiser, but the intermediate, partially oxidised form of PPD may cause contact allergic dermatitis in sensitive individuals. In this case report we discuss about the PPD allergy in the older person who are having diabetes, hypertension and heart diseases. The case is being reported to bring attention of the medical fraternity towards importance of sound pharmacovigilance and prepare them to with efficient preventive measures before using of these dyes. This case can also provide a vital data regarding anaphylactic reaction to a dye.
Ambika Prasad Patr, Kusa Kumar Shaha, Anand P. Rayamane, Shreemanta Kumar Dash, Manoj Kumar Mohanty, and Sachidananda Mohant. (2015); Paraphenylenediamine Containing Hair Dye An Emerging Household Poisoning; the American journal of forensic medicine and pathology; 36(3); 1-5.
Dorra Amira, Ines Gana, Anouar Nouioui, Fathia Khlifi, Dorra Ben Salah, Wafa Masri, Ines Belwaer, Hayet Ghorbel, Abderrazzek Hedili (2015); Paraphenylenediamine Poisoning in Tunisia: A Case Report; Arab Journal of Forensic Sciences and Forensic Medicine; 1(1); 138-142.
Fabiola kind, kathrin scherer,andreas j .bricher. (2012); Contact dermatitis to para‐phenylenediamine in hair dye following sensitization to black henna tattoos – an ongoing problem; journal of the German society of dermatology; 10(8); 572-577.
Hilal Gokalp , Kismet Kaya , Malatya (2014); Angioedema-like allergic contact dermatitis related to black henna; Dermatology Online Journal; 20(2); 1-5.
Haluk akar h ,adatepe s,tahan f,solmaz I (2014); Hair dyes and temporary tattoos are a real hazard for adolescents; European annals of allergy and clinical immunology; 46(1); 35-37.
Jacqueline matulich, johns Sullivan (2005); A temporary henna tattoo causing hair and clothing dye allergy; contact dermatitis (environmental and occupational dermatitis); 53(1); 33-36.
Petra spornraft-ragaller,eva kammerer,claus gillitzer,jochen Schmitt (2012); Severe allergic reactions to para‐phenylenediamine in children and adolescents: should the patch test concentration of PPD be changed; journal of the German society of dermatology; 10(4); 258-263.